# SDR CA130819018

- Difficulty date: October 11, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-28-140
- Aircraft time: 8,348 hours
- Engine: Lyc O320E3D
- Propeller: Snsnch 74DM
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Clamp
- Part number: 65442003
- Condition: Separated
- Location: Exhaust
- Stage of operation: TX
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) THE EXHAUST CLAMP ON THE LT OF THE EXHAUST HAS A PIN WHICH LOCATES THE CLAMP ON BOTH THE MUFFLER AND THE PIPE IT ATTACHES TO.  THE PIN HAD ERODED TO THE POINT WHERE IT ALLOWED THE PIPE TO SEPARATE FROM THE MUFFLER CAUSING SMOKE AND HEAT TO ESCAPE. THIS CAUSED THE HEAT TO MELT SOME WIRING INSULATION ALSO ADDING TO THE SMOKE.  THE PILOT DISCOVERED THIS DURING THE GROUND RUN AND DECIDED NOT TO TAKEOFF BUT RATHER TO BRING THE ACFT TO MAINTENANCE TO BE INSPECTED.
